Alert archive / New York / Gale Warnings in 2019
Gale Warning 22, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 26, 2019, 4:33 AM EDT. It took effect at Oct 27, 2019, 6:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 4:33 AM EDT (08:33 UTC)
- In effect from
- Oct 27, 2019, 6:00 AM EDT
- Expired
- Oct 27, 2019, 5:46 PM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
808 WHUS71 KOKX 260833 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 433 AM EDT Sat Oct 26 2019 ANZ350-353-355-261645- /O.UPG.KOKX.GL.A.0018.191027T1000Z-191028T0200Z/ /O.NEW.KOKX.GL.W.0022.191027T1000Z-191028T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 433 AM EDT Sat Oct 26 2019 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SUNDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 AM to 10 PM EDT Sunday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ330-335-338-340-345-261645- /O.NEW.KOKX.GL.A.0019.191027T1000Z-191028T0200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 433 AM EDT Sat Oct 26 2019 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Upton has issued a Gale Watch, which is in effect from Sunday morning through Sunday evening. * WINDS AND SEAS...Southeast winds 10 to 20 kt with gusts of 30 to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 kt has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
6 follow-up statements
391 WHUS71 KOKX 261338 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 938 AM EDT Sat Oct 26 2019 ANZ350-353-355-262145- /O.CON.KOKX.GL.W.0022.191027T1000Z-191028T0200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 938 AM EDT Sat Oct 26 2019 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EDT SUNDAY... * WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ330-335-338-340-345-262145- /O.CON.KOKX.GL.A.0019.191027T1000Z-191028T0200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 938 AM EDT Sat Oct 26 2019 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WINDS AND SEAS...Southeast winds 10 to 20 kt with gusts up to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 kt has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
053 WHUS71 KOKX 261953 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 353 PM EDT Sat Oct 26 2019 ANZ330-338-340-345-271015- /O.UPG.KOKX.GL.A.0019.191027T1000Z-191028T0200Z/ /O.EXB.KOKX.GL.W.0022.191027T1000Z-191027T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 353 PM EDT Sat Oct 26 2019 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 AM to 6 PM EDT Sunday. The Gale Watch is no longer in effect. * WINDS...Southeast winds 15 to 25 kt with gusts up to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ353-355-271015- /O.EXT.KOKX.GL.W.0022.191027T1000Z-191027T2200Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 353 PM EDT Sat Oct 26 2019 ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-271015- /O.EXT.KOKX.GL.W.0022.191027T1000Z-191028T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 353 PM EDT Sat Oct 26 2019 ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-271015- /O.UPG.KOKX.GL.A.0019.191027T1000Z-191028T0200Z/ /O.NEW.KOKX.SC.Y.0091.191027T1000Z-191027T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 353 PM EDT Sat Oct 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect from 6 AM to 6 PM EDT Sunday. The Gale Watch is no longer in effect. * WINDS...Southeast winds 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
491 WHUS71 KOKX 262358 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 758 PM EDT Sat Oct 26 2019 ANZ330-338-340-345-353-355-270830- /O.CON.KOKX.GL.W.0022.191027T1000Z-191027T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 758 PM EDT Sat Oct 26 2019 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WINDS AND SEAS...Southeast 15 to 25 kt with gusts up to 35 kt. Seas 6 to 9 feet on the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-270830- /O.CON.KOKX.GL.W.0022.191027T1000Z-191028T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 758 PM EDT Sat Oct 26 2019 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...Southeast 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-270830- /O.CON.KOKX.SC.Y.0091.191027T1000Z-191027T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 758 PM EDT Sat Oct 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... * WINDS...Southeast 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
751 WHUS71 KOKX 270751 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 351 AM EDT Sun Oct 27 2019 ANZ330-338-340-345-353-355-272200- /O.CON.KOKX.GL.W.0022.191027T1000Z-191027T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 351 AM EDT Sun Oct 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...Southeast winds 20 to 30 kt with gusts up to 35 kt. Seas 6 to 9 feet for the ocean waters, and mainly 2 to 4 feet for the non ocean waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-272200- /O.CON.KOKX.GL.W.0022.191027T1000Z-191028T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 351 AM EDT Sun Oct 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-272200- /O.CON.KOKX.SC.Y.0091.191027T1000Z-191027T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 351 AM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Southeast 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
672 WHUS71 KOKX 271958 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 PM EDT Sun Oct 27 2019 ANZ338-280000- /O.CAN.KOKX.GL.W.0022.000000T0000Z-191027T2200Z/ /O.EXB.KOKX.SC.Y.0091.000000T0000Z-191028T0000Z/ New York Harbor- 358 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. The Gale Warning has been cancelled. * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ355-280400- /O.CAN.KOKX.GL.W.0022.000000T0000Z-191027T2200Z/ /O.EXB.KOKX.SC.Y.0091.000000T0000Z-191028T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 6 AM EDT Monday. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt becoming NW late this evening and diminishing to 10 to 15 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-353-280000- /O.EXT.KOKX.GL.W.0022.000000T0000Z-191028T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 358 PM EDT Sun Oct 27 2019 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 35 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-280000- /O.CON.KOKX.GL.W.0022.000000T0000Z-191028T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 358 PM EDT Sun Oct 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...South winds 20 to 25 kt with gusts up to 35 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-280000- /O.EXT.KOKX.SC.Y.0091.000000T0000Z-191028T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 358 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. Seas around 2 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
866 WHUS71 KOKX 272146 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 546 PM EDT Sun Oct 27 2019 ANZ353-280815- /O.CAN.KOKX.GL.W.0022.000000T0000Z-191028T0000Z/ /O.EXB.KOKX.SC.Y.0091.000000T0000Z-191028T1600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 546 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until noon EDT Monday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-280815- /O.CAN.KOKX.GL.W.0022.000000T0000Z-191028T0000Z/ /O.EXB.KOKX.SC.Y.0091.000000T0000Z-191028T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 546 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 6 PM EDT Monday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-272300- /O.CAN.KOKX.GL.W.0022.000000T0000Z-191028T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 546 PM EDT Sun Oct 27 2019 ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has cancelled the Gale Warning. Occasional gusts up to 25 kt possible in the waters east of Montauk Point and Fisher's Island tonight. $$ ANZ335-338-272300- /O.CAN.KOKX.SC.Y.0091.000000T0000Z-191028T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 546 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Upton has cancelled the Small Craft Advisory. $$ ANZ355-280815- /O.CON.KOKX.SC.Y.0091.000000T0000Z-191028T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 546 PM EDT Sun Oct 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 26, 1:58 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 26, 1:58 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
158 AM EDT Sat Oct 26 2019
.SYNOPSIS...
A weak cold front moves across the region overnight. High
pressure returns on Saturday and moves offshore Saturday night.
A frontal system impacts the area on Sunday followed by high
pressure on Monday. Weak offshore low pressure lingers nearby
Monday night into Tuesday before another frontal system impacts
the area Thursday into Friday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Minor adjustments were made with this update, mainly to hourly
temperatures and dewpoints. The forecast is mostly on track.
A northern stream jet streak, associated shortwave and weak cold
front will move across New England tonight. The shortwave axis and
cold front is progged to pass to our east just after 06z. This
is approximately when the jet streak will begin shifting
offshore as well. Middle and upper level clouds from the south
and west will continue to stream across the region this evening
and tonight, but should start to diminish early Saturday
morning. Light precipitation should stay to our north. Have
continued with a dry forecast as soundings show low levels not
saturating. Lift with the system is also weak.
Decreasing clouds late should allow temperatures to fall into the
lower 40s inland. Lows closer to the coast will be in the upper 40s
to lower 50s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Ridging will build over the northeast on Saturday. Dry conditions
will continue with scattered high clouds in the morning. The clouds
increase and thicken in the afternoon and evening ahead of low
pressure lifting from the mid Mississippi Valley into the Great
Lakes region. The ridging in place supports a dry forecast through
the daytime hours. Highs will reach the the upper 50s to lower 60s.
The ridge axis slides offshore Saturday night. Low level warm
advection gradually increases as the frontal system associated
with the storm system over the the Great Lakes approaches the
region. The warm advection will help saturate the low levels,
but feel the first half of the night will be dry as the process
will take some time and the best forcing does not enter the
region till after midnight. PoPs increase from west to east
towards daybreak as stronger thermal forcing/warm advection
commences. The most widespread rain is expected to occur after
daybreak Sunday.
SE flow will increase early Sunday morning as well with the
potential for some gusts 20-25 mph near the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A shearing upper low across the Great Lakes will send a frontal
system into the area on Sunday with a weak triple point low in
close proximity late in the afternoon into early evening. The
latter of which will help to strengthen the LLJ and enhance the
thermal forcing ahead of the cold front. Moderate to
occasionally heavy rain will work across the area from west to
east during the late morning into the afternoon hours. Much of
the lift is thermal in nature, with some upper jet exit region
dynamics. System quickly exits in the early evening with rain
ending from west to east. In fact, locations from NYC and points
north and west may be over by late afternoon. Additionally,
gusty SE winds will precede the front during the morning and
afternoon hours, with the highest gusts up to 35 mph along the
coast. Rainfall amounts will average 1 to 1.25 inches with
localized higher amounts, in particular to the north and west of
NYC due to upslope SE flow.
High pressure briefly follows for Monday with weak offshore low
pressure retrograding back toward the area Monday night into
Tuesday with light rain/drizzle possible.
Large differences then arise with a frontal boundary at the end
of the week due the magnitude and progression of an amplifying
upper trough across the west. The operational GGEM, ECMWF, and
GFS all vary on the time frame of 24 hours or more for the cold
frontal passage. This largely hinges on upstream Pac energy
cutting off over the Great Basin mid week. The GFS is the most
progressive of the systems. Forecast represents more of a
compromise with a frontal passage on Friday.
Temperatures are generally several degrees above normal during
the period, especially with regards to lows due to cloud cover
and onshore flow for much of the period.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A weak cold front moves through overnight. High pressure then
builds to the north into Saturday.
VFR through much of the period. For the 36 hour TAF sites sub
VFR conditions arrive mainly after 6z Sunday.
Winds 10 kt or less from the west and southwest initially
overnight. Winds shift to the northwest with the approach and
passage of the weak front in the next few hours, around 8z or so
for the city terminals, and then to a more northerly direction
into Saturday morning at around 10 kt. Winds eventually shift
east Saturday afternoon/early evening.
.OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
.Saturday night into Sunday...Conditions lowering to IFR and
LIFR in rain late Saturday night/early Sunday morning,
remaining through Sunday. Winds Sunday SE 15-20kt G25-30kt,
gusts 35 to 40 kt possible at the coastal terminals. LLWS likely
Sunday, especially for eastern most terminals.
.Sunday Night...Improving conditions, especially late. Winds
shifting to NW and diminishing to 5 to 10 kt.
.Monday...VFR.
.Tuesday-Wednesday...MVFR to IFR conditions possible with a
chance of light rain and drizzle.
&&
.MARINE...
A weak cold front passes across the waters tonight with high
pressure in control on Saturday. Winds and seas will remain below
SCA levels through this time period. The high moves offshore
Saturday night and the pressure gradient will steepen ahead of an
approaching frontal system. Winds on the ocean will approach 25 kt
early Sunday morning and ocean seas will build.
Gale watch is in effect for the ocean waters on Sunday as the
frontal system nears with SE wind gusts 35 to 40 kt possible.
Elsewhere, SCA conditions are forecast. Winds and seas subside
Sunday night into Monday, however, seas on the ocean will linger
around 5 ft Monday due to an easterly swell from weakening
offshore low pressure. A weak gradient across the waters Tuesday
into Wednesday will then result in sub-SCA conditions.
&&
.HYDROLOGY...
Dry conditions are expected through Saturday. 1 to 1 1/2 inches
of rain is expected on Sunday. Some minor urban and poor drainage
flooding will be possible.
&&
.TIDES/COASTAL FLOODING...
Likelihood for widespread minor to moderate coastal flooding
during Sunday morning high tides, with potential SE gale
developing ahead of an approaching frontal system. The most
vulnerable areas for moderate coastal flooding in E/SE flow
will be southern bays of Queens and Western LI, coastal CT and S
Westchester with potential for 3 to 5 ft wave action.
Timing of peak winds relative to Sun morning high tides will be
critical to water levels reaching moderate. Tidal departures of
only 1/4 to 3/4 ft needed in vulnerable spots for minor
flooding, and 1 1/2 to 2 ft for moderate flooding with an
approaching new moon.
Sunday evening astro tides are about 1/2 to 3/4 ft lower than
the morning tides, but potential for lingering minor to locally
moderate coastal flooding still exists. Timing of frontal/low
passage will be critical.
Areas of dune erosion could be an issue during the Sunday high
tides along the Atlantic ocean beachfront with elevated water
levels and 6 to 8 ft breaking surf, as well as for the south
facing shores of the twin forks.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is operating
at reduced power until further notice.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Sunday morning through Sunday evening for
ANZ350-353-355.
&&
SYNOPSIS...DS/DW
NEAR TERM...DS/DW
SHORT TERM...DS
LONG TERM...DW
AVIATION...JC/JE
MARINE...DS/DW
HYDROLOGY...DS/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 25, 3:40 PM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service New York NY 340 PM EDT Fri Oct 25 2019 ANZ330-335-338-340-345-CTZ005>008-NJZ002-004-006-103>108-NYZ067>070- 072>075-078-176-177-261945- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northern Queens-Northern Nassau- 340 PM EDT Fri Oct 25 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-353-355-261945- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 340 PM EDT Fri Oct 25 2019 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ009>012-NYZ071-079>081-178-179-261945- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Southern Westchester-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Southern Queens- Southern Nassau- 340 PM EDT Fri Oct 25 2019 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread minor to moderate coastal flooding is possible during the Sunday morning high tide cycle, with minor to locally moderate coastal flooding possible during the Sunday evening high tide cycle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:33 AM EDT | Gale Watch | OKX | 11 hr | |
| Oct 26, 4:40 AM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens, Richmond, Suffolk and 1 more | 32 hr |
| Oct 26, 3:53 PM EDT | Small Craft Advisory | OKX | 3 days | |
| Oct 26, 3:55 PM EDT | Coastal Flood Statement | OKX | New York | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.